MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS INTEGR MIA STEM WITH TI/HA 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Model Number 75000178
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, foreign body material on stem was found when opening the product.There was 3 mins delay reported.Substitute product was not prepared.
 
Additional Manufacturer Narrative
It was reported that during surgery, foreign body material on a sl-plus integr mia stem was found when opening the product.The stem intended for use in treatment was not returned for investigation.Nevertheless the foreign body was sent back and was examined.It is of green colour and of a size of about 3.5mm x 0.6mm.A microscopic and elemental analysis was performed.In stereomicroscopic view, on the foreign body material itself many smaller particles are visible, some of darker and some of brighter colour.From the aspects and elements found on the foreign body material, this might be a polymeric material, contaminated with various kind of small particles.By reviewing the current version (81080947-b) of our ifu for hip implants 12.23 ed.05/16, it was noticed that it's not explicitly mentioned that if a foreign body is discovered, the respective implant should not be implanted anymore.A new ifu version has already been submitted.The risk of contamination is in both risk files (s+n's and the packaging supplier's) mentioned and considered to be low.The corresponding batch records did not show any discrepancy which could relate to the reported failure.A complaint review was already performed with the first investigation, no other complaint was found for the reported batch number.The returned device will be retained.S+n will monitor this device for similar issues.

Brand Name
SL-PLUS INTEGR MIA STEM WITH TI/HA 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9536977
Report Number9613369-2019-00109
Device Sequence Number2696903
Product Code LZO
UDI-Device Identifier07611996092806
UDI-Public07611996092806
Combination Product (Y/N)N
PMA/510(K) Number
K122296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Model Number75000178
Device Catalogue Number75000178
Device Lot NumberC1913361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight30